Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mm97

depression/suicide risk?

I went to see my doctor today and asked about Accutane and although she seemed willing to consider it she said that she will not prescribe it to me right now at this point in my life because it would be irresponsible of her as a doctor to prescribe Accutane to someone who is already depressed. My question is, how great is the risk of depression and suicidal thinking while on Accutane? I explained to her that I am not even remotely suicidal, and she said "I'm not saying this because I think you're suicidal right now, I'm saying this because Accutane can actually change your thinking". I trust my doctor and I believe her, but I'm wondering how common that side effect actually is. Are there any statistics or studies I could read? Any personal experiences?

Share this post


Link to post
Share on other sites

To be honest I think that the whole "Accutane causes depression" argument is a load of bull. If it is real it is incredibly rare; we're talking 1% of users or less here. But I imagine that those people were probably on their way to depression regardless of the drug. My dermatologist said that it doesn't cause it, but it can amplify your feelings of depression while on the course.

Share this post


Link to post
Share on other sites

I've always been a bit depressed and I was extremely depressed right before starting Accutane, mainly because my skin looked worse than ever. I started with 20mg for the first month, then 40mg. My skin was improving quickly, I was happy that everything was going well. But at the end of the second month I started loosing interest in things I used to like, I didn't feel like going out(usually I hate staying home), I would spend my days off at home, I wasn't able to concentrate on studying, I didn't care much about anything, etc. I decided to skip pills and I started feeling better. I'm now taking 40mg every other day (which is like taking 20 a day), I decided that on my own. Didn't tell my doctor because I don't think she cares, she even wanted to increase my dose. Small dose works well for me, just my course will be longer -about 8 months.

If you decide to see another doctor ask for a lower dose and see how you feel.You can always stop it if you feel depressed. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×